Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 137, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2015, 5:48 PM CDT for Pratt County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 11, 2015, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pratt County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:50 PM CDT | HAIL 1.75 | 2 Nw Preston, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:03 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS53 KDDC 112248
SVRDDC
KSC151-112345-
/O.NEW.KDDC.SV.W.0137.150611T2248Z-150611T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR
PRESTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRATT...IUKA AND PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3755 9871 3774 9885 3782 9850 3782 9846
3769 9846
TIME...MOT...LOC 2248Z 243DEG 11KT 3777 9853
HAIL...1.25IN
WIND...60MPH
$$
KRUSE3 follow-up statements
673
WWUS53 KDDC 112308
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
608 PM CDT THU JUN 11 2015
KSC151-112345-
/O.CON.KDDC.SV.W.0137.000000T0000Z-150611T2345Z/
PRATT KS-
608 PM CDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN PRATT COUNTY...
AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED VERY NEAR TURON...
OR 5 MILES SOUTHEAST OF NEOLA...MOVING NORTHEAST AT 15 MPH. ANOTHER
SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF PRATT.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRATT...IUKA AND PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3755 9871 3774 9885 3782 9850 3782 9846
3769 9846
TIME...MOT...LOC 2307Z 243DEG 11KT 3781 9844
HAIL...1.75IN
WIND...60MPH
$$
KRUSE566
WWUS53 KDDC 112330
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 PM CDT THU JUN 11 2015
KSC151-112345-
/O.CON.KDDC.SV.W.0137.000000T0000Z-150611T2345Z/
PRATT KS-
630 PM CDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN PRATT COUNTY...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TURON...OR 9 MILES EAST OF NEOLA...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3765 9852 3778 9859 3782 9850 3782 9846
3769 9846
TIME...MOT...LOC 2329Z 234DEG 82KT 3786 9833
HAIL...1.00IN
WIND...60MPH
$$
KRUSE142
WWUS53 KDDC 112336
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
636 PM CDT THU JUN 11 2015
KSC151-112345-
/O.EXP.KDDC.SV.W.0137.000000T0000Z-150611T2345Z/
PRATT KS-
636 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PRATT COUNTY WILL
EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3765 9852 3778 9859 3782 9850 3782 9846
3769 9846
TIME...MOT...LOC 2335Z 243DEG 11KT 3786 9833
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:35 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 3:35 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT THU JUN 11 2015 ...UPDATE TO LONG TERM... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 234 PM CDT THU JUN 11 2015 AN UPPER LOW AND ASSOCIATED SHORTWAVE TROUGH WILL MOVE FROM THE FOUR CORNERS REGION AND INTO THE WESTERN HIGH PLAINS BY MORNING. AS THIS SYSTEM APPROACHES NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM EASTERN COLORADO AND ACROSS WESTERN KANSAS OVERNIGHT. ALSO SOME SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG AND SOUTH OF A COLD FRONT JUST SOUTH OF DODGE CITY LATE THIS AFTERNOON AND EVENING. OTHER SEVERE STORMS ARE FORECAST TO MOVE OUT OF SOUTHEASTERN COLORADO THIS EVENING AND INTO PARTS OF SOUTHWESTERN KANSAS. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL FROM QUARTER TO GOLFBALL AND STRONG WINDS INTO MUCH OF THE EVENING. LATER THIS EVENING, AN MCS (MESOSCALE CONVECTIVE COMPLEX)IS FORECAST TO PUSH INTO SOUTHWESTERN KANSAS AND MOVE ACROSS MOST OF THE AREA EXCEPT LESSER CHANCES IN THE I-70 CORRIDOR. SLOWING MOVING STORMS, ABUNDANT LAYER MOISTURE, PWATS NEAR 2 INCHES, WILL PROVIDE HEAVY RAINFALL POTENTIAL OF 1 TO 2 INCHES OVERNIGHT. GFS MODEL LOOKS TO BE THE MOST CONSERVATIVE WITH AROUND AN INCH, WHILE THE NAM SHOWS 2 TO 4 INCHES. MUCH OF THE ISENTROPIC LIFT AND FRONTOGENESIS IS ALSO SOUTH OF DODGE CITY. 6 HOURLY FLASH FOOD GUIDANCE IS AROUND 3 INCHES AND CURRENT THOUGHTS ARE SOME LOCAL FLOODING PROBLEMS ARE POSSIBLE, HOWEVER NOT WIDESPREAD FLOODING. SO WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME. LOW TEMPERATURES WILL RANGE FROM THE UPPER 50S FROM DODGE CITY AND NORTH, AND IN THE MID 60S OVER PARTS OF SOUTH CENTRAL KANSAS, OR SOUTHEAST OF DODGE CITY. FOR FRIDAY, MUCH OF THE HEAVIER RAINFALL AND THUNDERSTORMS WILL BE SOUTH OF KANSAS BORDER INTO TEXAS AND OKLAHOMA. SOME LINGERING STORMS ARE POSSIBLE ACROSS MUCH OF SOUTHWEST KANSAS, NORTH OF A COLD FRONT THAT WILL BE ACROSS THE TEXAS PANHANDLE AND NORTHWEST OKLAHOMA. LOTS OF CLOUDS ARE FORECAST ACROSS KANSAS WITH HIGHS ONLY IN THE 70 TO 75 DEGREE RANGE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 327 PM CDT THU JUN 11 2015 A RATHER ACTIVE WEATHER PATTERN WILL CONTINUE AS MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE PUSHING SLOWLY EASTWARD ACROSS THE WESTERN HIGH PLAINS FRIDAY NIGHT THEN LIFTING NORTHEAST INTO THE NORTHERN PLAINS SATURDAY. AS THE SYSTEM TRANSITIONS THROUGH, A SERIES OF H5 VORT MAXIMA WILL CONTINUE TO EJECT OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS. MEANWHILE, A STALLED OUT FRONTAL BOUNDARY IS EXPECTED TO BEGIN LIFTING VERY SLOWLY BACK TO THE NORTH THROUGH SATURDAY PROVIDING AMPLE FORCING NEAR THE SURFACE. ALONG WITH THE PRESENCE OF SIGNIFICANT MOISTURE IN THE LOWER/MID LEVELS, PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS FRIDAY NIGHT INTO SATURDAY. HOWEVER, THE THREAT FOR SEVERE STORMS WILL BE LOW WITH A WEAK FLOW ALOFT AND GFS/ECMWF MODEL SOUNDINGS SHOWING LIMITED INSTABILITY WITH NEAR SATURATED PROFILES. ALTHOUGH, ENOUGH CAPE WILL BE PRESENT TO SUPPORT ISOLATED TO WIDELY SCATTERED THUNDER. STORM CHANCES WILL CONTINUE INTO SUNDAY AND MONDAY AS A SECONDARY UPPER LEVEL SHORTWAVE SHIFTS SLOWLY EAST ACROSS THE DESERT SOUTHWEST INTO THE SOUTH PLAINS. THE POTENTIAL FOR STRONGER STORMS EXISTS SUNDAY AS GFS/ECMWF MODEL SOUNDINGS INDICATE SLIGHTLY MORE INSTABILITY. WARMER TEMPERATURES CAN BE EXPECTED SATURDAY AS A LEE SIDE TROUGH OF LOW PRESSURE DEVELOPS ACROSS EASTERN COLORADO RETURNING A SOUTHERLY FLOW TO WESTERN KANSAS. THIS WILL DRAW SLIGHTLY WARMER AIR NORTHWARD INTO THE AREA WITH H85 TEMPERATURES NEAR 20C ACROSS CENTRAL AND SOUTHWEST KANSAS. LOOK FOR HIGHS UP NEAR 80F SATURDAY AFTERNOON. THE WARMING TREND WILL CONTINUE INTO SUNDAY UNDER THE INFLUENCE OF A PREVAILING SOUTHERLY FLOW RAISING HIGHS WELL UP INTO THE 80S(F) SUNDAY AFTERNOON. SIMILAR TEMPERATURES CAN BE EXPECTED MONDAY AS WELL WITH THE AIR MASS UNDERGOING LITTLE CHANGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1156 AM CDT THU JUN 11 2015 AS A SHORTWAVE TROUGH APPROACHES LATER TONIGHT, NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN KANSAS, MAINLY AFTER 05Z AT KGCK AND KDDC. ALSO STRATUS WILL LIKELY DEVELOP WITH SOME IFR/MVFR CIGS AFTER MIDNIGHT. EXPECT NORTHEAST WINDS 10-15KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 71 61 80 / 90 60 60 60 GCK 59 68 58 80 / 90 50 50 50 EHA 58 68 56 81 / 80 70 40 30 LBL 62 71 61 80 / 80 70 60 50 HYS 59 70 60 78 / 50 50 60 50 P28 66 76 65 81 / 70 70 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...JJOHNSON AVIATION...KRUSE
Hazardous weather outlook, Jun 11, 2:55 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 255 PM CDT THU JUN 11 2015 KSZ030-031-043>046-061>066-074>081-084>090-122000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 255 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS, SOME WITH LARGE HAIL FROM QUARTER TO GOLFBALL SIZE, AND STRONG WINDS OVER 60 MPH, ARE POSSIBLE ALONG AND SOUTH OF A COLD FRONT. THE COLD FRONT WILL BE FROM NEAR ASHLAND TO PRATT THIS EVENING. OTHER SEVERE THUNDERSTORMS WILL MOVE OUT OF SOUTHEASTERN COLORADO AND INTO PARTS OF SOUTHWESTERN KANSAS THIS EVENING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH HEAVY RAINFALL POTENTIAL OF 1 TO 2 INCHES. WHILE WIDESPREAD FLOODING IS NOT EXPECTED, SOME LOCAL FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE VARYING CHANCES OF THUNDERSTORMS THROUGH TUESDAY. THESE STORMS WILL PROBABLY NOT BE SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT GENERALLY SOUTH OF A LINE FROM SYRACUSE TO NEAR DODGE CITY AND PRATT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:32 PM CDT | Special Weather Statement | DDC | Hamilton | 43 min |
| Jun 11, 12:00 AM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Jun 11, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 63 min |
| Jun 11, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 21 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.